dc.contributor.authorLee, Chi King
dc.contributor.authorLiu, X.
dc.contributor.authorFan, Sau Cheong
dc.date.accessioned2014-04-10T07:00:21Z
dc.date.available2014-04-10T07:00:21Z
dc.date.copyright2003en_US
dc.date.issued2003
dc.identifier.citationLee, C. K., Liu, X., & Fan, S. C. (2003). Local multiquadric approximation for solving boundary value problems. Computational Mechanics, 30(5-6), 396-409.en_US
dc.identifier.urihttp://hdl.handle.net/10220/19231
dc.description.abstractThis paper presents a truly meshless approximation strategy for solving partial differential equations based on the local multiquadric (LMQ) and the local inverse multiquadric (LIMQ) approximations. It is different from the traditional global multiquadric (GMQ) approximation in such a way that it is a pure local procedure. In constructing the approximation function, the only geometrical data needed is the local configuration of nodes fallen within its influence domain. Besides this distinct characteristic of localization, in the context of meshless-typed approximation strategies, other major advantages of the present strategy include: (i) the existence of the shape functions is guaranteed provided that all the nodal points within an influence domain are distinct; (ii) the constructed shape functions strictly satisfy the Kronecker delta condition; (iii) the approximation is stable and insensitive to the free parameter embedded in the formulation and; (iv) the computational cost is modest and the matrix operations require only inversion of matrices of small size which is equal to the number of nodes inside the influence domain. Based on the present LMQ and LIMQ approximations, a collocation procedure is developed for solutions of 1D and 2D boundary value problems. Numerical results indicate that the present LMQ and LIMQ approximations are more stable than their global counterparts. In addition, it demonstrates that both approximation strategies are highly efficient and able to yield accurate solutions regardless of the chosen value for the free parameter.en_US
dc.format.extent33 p.en_US
dc.language.isoenen_US
dc.relation.ispartofseriesComputational mechanicsen_US
dc.rights© 2003 Springer. This is the author created version of a work that has been peer reviewed and accepted for publication by Computational Mechanics, Springer. It incorporates referee’s comments but changes resulting from the publishing process, such as copyediting, structural formatting, may not be reflected in this document. The published version is available at: [Article DOI: http://dx.doi.org/10.1007/s00466-003-0416-5].en_US
dc.subjectDRNTU::Engineering::Civil engineering::Structures and design
dc.titleLocal multiquadric approximation for solving boundary value problemsen_US
dc.typeJournal Article
dc.contributor.schoolSchool of Civil and Environmental Engineeringen_US
dc.identifier.doihttp://dx.doi.org/10.1007/s00466-003-0416-5
dc.description.versionAccepted versionen_US


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record